I got so excited that Terry said I could share MOST of his text to me, I totally forgot to tell you about our “chemo teach” class at the oncologist office. Terry and I thought we were going to some kind of class with other people to learn all the uglies about having chemo treatments but it was just the 2 of us and the nurse practitioner. Her name was Karen and she was very personable. She told us about the 2 types of chemo I will be taking first and the 2 meds I will be taking to prevent nausea and vomiting. Oh and a steroid given to decrease the chance of an allergic reaction. Then the last drug helps to stimulate the growth of white blood cells. This one comes the day after chemo. BUT wait, there’s more. I will have 2 more DIFFERENT drugs at home to help prevent nausea and vomiting there. I’ll have 4 of these cocktails that will take my body to the edge of death, one every 2 weeks starting July 23rd. Can we beef up the prayers please!
Then in 8 weeks I’ll start a new chemo medication. First I’ll get a drug to prevent nausea and vomiting. Two to prevent allergic reaction plus the steroid for the same. The next day medication for the stimulation of white blood sell growth. No nausea/vomiting meds needed at home this time is what I’m being told.
Each visit will will start with my blood being drawn to monitor, white blood cell, hemoglobin, platelets, kidney and liver function hydration and electrolytes.
Now for all the fun side effects that COULD happen with these cocktails.
- Hunger – yay I need that one!
- Trouble sleeping
- Low blood count which increases risk for infection.
- Poor appetite – that’s better!
- Hair loss 💩
- Loss of fertility
- Constipation – make up your mind
- Mouth sores
- Bladder irritation or bleeding
- There is a slight risk of developing a blood cancer such as leukemia later
- Unusual bleeding or bruising
- Black, tarry or bloody stool
- Pain, burning or bloody urination
- Extreme fatigue
- Watering eyes
- Fast or irregular heart beat
- Swelling of feet and/or ankles
- Pain in the joints and muscles
- Numbness in the hands or feet
- Facial flushing
- Shortness of breath
- Discoloration in the nail bed
- Yellowing of the skin or eyes
- There is a possibility that everything will taste and smell metallic
Then they tell you most of theses happen in less than 10% of patients receiving chemo.
I truly believe there is a cure for cancer but if it was given look at all the companies that would go out of business. They give you chemo (thousands of jobs) you have a side effect and they give you another drug (thousands of jobs) to fix the side effects. All the specialty doctors, nurses, IV companies, lab techs just to mention a few…instead, they are going to poison my body, make me really sick, take away my taste buds, rob me of my hair, make me weak and tired and will still have to cut part of my boob off. Is there really no better way?
Heavenly Father, I humbly pray that you let this tumor be gone by July 22. You are the great healer. Please Lord take this from me. You are my hope and my salvation. Give me the Grace to deal with whatever Your will is for this cancer. I thank you for the beautiful blessings I’ve already received. I will give you all the glory and praise through it all Lord. Amen
P.S. I did get my tooth pulled today.